Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Medication to avoid in Gilberts Syndrome

I have recently been diagnosed with Gilberts Syndrome . The doctor I saw was useless and simply told me to google it. What medications should I avoid? I have read that paracetomol is not good but I don t know, really, what I should be doing. A simple, clear and consise list of medications to avoid along with symptoms and what to look for would be much appreciated. Thank you.
Asked On : Mon, 19 Mar 2012
Answers:  1 Views:  670
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Dear Friend.

First of all , no doctor is idiot.

As you must have googled about it.

Gilbert syndrome, unconjugated benign bilirubinemia is a genetic condition. It is a mild liver disorder in which bloodstream levels of bilirubin - a liver enzyme - are abnormal. The condition is harmless and patients do not usually need treatment.
Infact it is not usually seen as a "disease".

Bilirubin levels rises during periods of stress.
Phenobarbitone is used for treatment of Gilbert syndrome in few people.

Paracetamol overdose can cause liver dydfunction. As for any fever you require paracetamol, you can take it in moderated doses.

Send us your Liver Function Tests. And tell us the symptoms for which you consulted a doctor.

Will help you with Gilbert's.

I hope you don't find me idiot!

Stay Healthy

Dr Anshul, M.D.

Answered: Sat, 9 Nov 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor